Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 23, 2011, 12:21 PM EDT for Wilkinson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 12:21 PM EDT (16:21 UTC)
- Expired
- Jun 23, 2011, 12:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1756 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS82 KFFC 231621 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1221 PM EDT THU JUN 23 2011 GAZ073-074-084-231645- 1221 PM EDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WASHINGTON...WILKINSON AND BALDWIN COUNTIES UNTIL 1245 PM EDT... AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MCINTYRE...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WASHINGTON...WILKINSON AND BALDWIN COUNTIES THROUGH 1245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MCINTYRE...IVEY... GORDON...IRWINTON...TOOMSBORO...HEBRON AND DEEPSTEP. MOVE TO A SAFE PLACE IF THE STORM THREATENS. && LAT...LON 3309 8295 3285 8297 3274 8330 3289 8336 TIME...MOT...LOC 1621Z 246DEG 26KT 3287 8317 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 23, 11:00 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 23, 11:00 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT THU JUN 23 2011 .UPDATE... BROAD CLOUD DECK REMAINS IN PLACE ACROSS MUCH OF THE SOUTHEAST AND NORTH AND CENTRAL GEORGIA. THIS HAS HELPED STABILIZE THE ATMOSPHERE AND KEPT TEMPERATURES DOWN THIS MORNING. AFTERNOON HIGH TEMPERATURES ON TRACK...BUT HAVE ADJUSTED HOURLY TEMPS. WILL NEED TO KEEP AN EYE ON THE MAX TEMPS ACROSS NORTH GEORGIA. STILL ANTICIPATE CONVECTIVE DEVELOPMENT THIS AFTERNOON...MAINLY SOUTH OF ATLANTA TO ATHENS LINE WHERE GOOD SUNSHINE REIGNS. HAVE ADJUSTED POPS BASED UPON CURRENT TRENDS AND LIMITED THUNDER TO ISOLATED THROUGH 18Z. UPDATED ZONES ISSUED SHORTLY. && .PREV DISCUSSION... /ISSUED 740 AM EDT THU JUN 23 2011/ SHORT TERM /TODAY THROUGH SATURDAY/... DEEP LOW PRESSURE SYSTEM OVER THE MIDWEST REMAINS THE DOMINANT FEATURE THROUGH THE SHORT TERM. WITH CENTER OF SURFACE RIDGE OUT OVER THE SOUTH ATLANTIC BIGHT...THE SOUTHEAST IS WEDGED BETWEEN THE TWO SYSTEMS...AND THE RESULTING SOUTHWEST FLOW CONTINUES TO KEEP MOIST AIR MASS OVER THE AREA. HAVE GONE WITH A TIGHT POP GRADIENT BASED ON MODEL CONSENSUS AND CURRENT RADAR ACTIVITY. CONVECTION OVER NORTH GEORGIA THIS MORNING SHOULD FOLLOW AXIS OF BEST MOISTURE AS IT SAGS SOUTHWARD THIS AFTERNOON...AND HAVE GONE WITH LIKELY TO CATEGORICAL POPS THIS AFTERNOON AND EVENING ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWA. MODERATE AFTERNOON INSTABILITIES AND SHEAR...WITH CAPES GENERALLY BETWEEN 1000 AND 1500 J/KG...LIFTED INDEX VALUES BETWEEN -2 AND -4...AND 0 TO 6KM BULK SHEAR IN THE 20-25 KT RANGE...SUGGEST SOME STRONG AFTERNOON CONVECTION. THE HIGHEST INSTABILITIES ARE ACROSS PORTIONS OF NORTH GEORGIA...WHERE SPC HAS OUTLOOKED FOR A SLIGHT RISK FOR TODAY...AND WHERE ISOLATED SEVERE STORMS CAN BE EXPECTED. OUTSIDE OF THIS AREA...STRONG STORMS ARE STILL POSSIBLE. REGARDLESS...PRIMARY HAZARDS WILL BE DAMAGING WINDS AND FREQUENT LIGHTNING. LOW PRESSURE SYSTEM SLOWLY PROGRESSES EASTWARD THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND...AND LONG WAVE TROUGH AXIS ALIGNS ALONG THE EASTERN SEABOARD. PROMINENT GULF MOISTURE ACROSS THE STATE DIMINISHES AS A MORE WESTERLY FLOW TAKES OVER THIS AFTERNOON...AND ESPECIALLY AFTER FRONTAL BOUNDARY PUSHES INTO THE STATE BY LATE WEEK. AS A RESULT...HAVE OPTED FOR ONLY SLIGHT CHANCE TO CHANCE POPS ACROSS THE CWA. STILL COULD SEE SOME SEVERE STORMS...ESPECIALLY FRIDAY WITH THE FRONTAL PASSAGE YIELDING A DROP IN THE 500MB TEMPS AND INCREASE IN MID LEVEL SHEAR. SPC HAS ALREADY OUTLOOKED THE AREA FOR DAY 2. AS FAR AS TEMPERATURES ARE CONCERNED...UNAVAILABLE MAV GUIDANCE DISCOURAGING GIVEN ITS BETTER SKILL OVER THE LAST FEW DAYS...AND GENERALLY SIDED WITH A COMBINATION OF ECMWF AND NAM SOLUTIONS AND THE 5 DAY LOCAL BIAS. EXPECT NEAR NORMAL TEMPERATURES AS A RESULT. 31 LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... CHAOTIC EXTENDED PERIOD EXPECTED AS A SERIES OF SHORTWAVES CONTINUES TO KEEP SLIGHT CHANCE TO GOOD CHANCE POPS ACROSS THE AREA THROUGH NEXT WEEK. STRONGEST SHORTWAVE SKIRTS NORTHERN GEORGIA AS NEAR ZONAL FLOW TAKES IT EASTWARD THROUGH THE TENNESSEE/OHIO RIVER VALLEY. HIGH PRESSURE ATTEMPTS TO BUILD BACK INTO THE REGION TUESDAY...DECREASING PRECIP CHANCES SLIGHTLY AND INCREASING TEMPERATURES. 31 AVIATION... 12Z UPDATE... SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS NORTH GEORGIA AND THE AREA SHOULD EXPAND DURING THE MORNING. FOR THE AFTERNOON THE MAIN BAND OF SHOWERS/THUNDERSTORMS SHOULD SINK SOUTHWARD INTO CENTRAL GEORGIA. WILL HAVE TO WATCH TO SEE HOW TAF SITES WILL BE AFFECTED TODAY. EXPECT SOME MVFR CEILINGS THIS MORNING ESPECIALLY WITH RAIN AREAS. IN GENERAL CEILINGS SHOULD RANGE FROM BKN030 TO BKN050 TODAY BUT LOWER IN RAIN. WEST TO SOUTHWEST WINDS SHOULD INCREASE TO SOUTHWEST 10 TO 15KT AFTER 14Z. //ATL CONFIDENCE...12Z UPDATE... MED TO HIGH ON MOST ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 85 68 88 69 / 70 20 30 20 ATLANTA 83 69 87 70 / 70 20 40 20 BLAIRSVILLE 79 66 83 63 / 60 20 40 20 CARTERSVILLE 84 68 87 65 / 60 20 50 20 COLUMBUS 85 69 90 72 / 70 30 30 20 GAINESVILLE 84 68 87 68 / 70 20 40 20 MACON 87 71 90 71 / 70 40 30 20 ROME 86 68 88 68 / 50 20 50 20 PEACHTREE CITY 83 66 86 66 / 70 20 30 20 VIDALIA 93 73 93 72 / 60 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jun 23, 11:42 AM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1142 AM EDT THU JUN 23 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241545- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1142 AM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS POSSIBLE OVER NORTH GEORGIA AND NUMEROUS THUNDERSTORMS EXPECTED OVER CENTRAL GEORGIA. ISOLATED THUNDERSTORMS MAY BE SEVERE IN EXTREME NORTHWEST GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE WAS CENTERED OVER THE PENINSULA OF FLORIDA AND SHOULD PERSIST THROUGH THE DAY. LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES...BRINGING A SURFACE BOUNDARY INTO THE TENNESSEE AND OHIO VALLEYS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING FROM THUNDERSTORMS. .DISCUSSION... AS THE LARGE UPPER LEVEL TROUGH PUSHES ACROSS THE GREAT LAKES AND INTO THE OHIO VALLEY BY TONIGHT...AN AREA OF MODERATE SHEAR AND INSTABILITY...AND ABUNDANT MOISTURE WILL PREVAIL ACROSS NORTH CENTRAL GEORGIA. NUMEROUS THUNDERSTORMS ARE EXPECTED OVER MUCH OF NORTH AND CENTRAL GEORGIA BY LATE THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS MAY BE SEVERE OVER THE EXTREME NORTHWEST CORNER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 10/12
In the hours before
Local storm report, Jun 23, 9:00 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 AM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG S DOUGLASVILLE 33.75N 84.75W
06/22/2011 DOUGLAS GA EMERGENCY MNGR
SHINGLES OFF DOUGLAS COUNTY HIGH SCHOOL. ADDITIONAL
DAMAGE 3 TREES DOWN ON NORTH BURNT HICKORY AND A TREE
DOWNED AT THE INTERSECTION OF POST AND POOLE ROAD.
&&
FTAYLORSpecial weather statement, Jun 23, 12:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1206 PM EDT THU JUN 23 2011
GAZ083-231630-
1206 PM EDT THU JUN 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TWIGGS COUNTY UNTIL 1230 PM EDT...
AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR HUBER OR 10 MILES SOUTHEAST OF
MACON...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT RIPLEY...MYRICKS
MILL...DRY BRANCH AND JEFFERSONVILLE. MOVE TO A SAFE PLACE IF THE
STORM THREATENS.
&&
LAT...LON 3266 8357 3266 8358 3267 8360 3274 8360
3275 8359 3274 8357 3281 8350 3283 8349
3285 8338 3274 8331 3265 8332 3263 8355
TIME...MOT...LOC 1605Z 262DEG 17KT 3273 8350Special weather statement, Jun 23, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1221 PM EDT THU JUN 23 2011 GAZ073-074-084-231645- 1221 PM EDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WASHINGTON...WILKINSON AND BALDWIN COUNTIES UNTIL 1245 PM EDT... AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MCINTYRE...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WASHINGTON...WILKINSON AND BALDWIN COUNTIES THROUGH 1245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MCINTYRE...IVEY... GORDON...IRWINTON...TOOMSBORO...HEBRON AND DEEPSTEP. MOVE TO A SAFE PLACE IF THE STORM THREATENS. && LAT...LON 3309 8295 3285 8297 3274 8330 3289 8336 TIME...MOT...LOC 1621Z 246DEG 26KT 3287 8317
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:43 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Gilmer, Lumpkin, Towns, Union and 1 more | 47 min |
| Jun 22, 9:11 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Jun 22, 9:31 PM EDT | Special Weather Statement | FFC | White | 29 min |
| Jun 23, 5:05 AM EDT | Special Weather Statement | FFC | Forsyth, Hall | 25 min |
| Jun 23, 5:43 AM EDT | Special Weather Statement | FFC | Banks, Hall | 32 min |
| Jun 23, 12:06 PM EDT | Special Weather Statement | FFC | Twiggs | 24 min |
| Jun 23, 1:55 PM EDT | Special Weather Statement | FFC | Hancock | 35 min |
| Jun 23, 3:23 PM EDT | Special Weather Statement | FFC | Washington | 37 min |
| Jun 23, 3:36 PM EDT | Special Weather Statement | FFC | Wheeler | 39 min |
| Jun 23, 4:16 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 44 min |
| Jun 23, 4:18 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Jun 23, 4:29 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart, Webster | 46 min |
| Jun 23, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 38 min |
| Jun 23, 4:43 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Jun 23, 5:13 PM EDT | Special Weather Statement | FFC | Fayette | 47 min |
| Jun 23, 5:17 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Schley | 43 min |
| Jun 23, 6:06 PM EDT | Special Weather Statement | FFC | Talbot | 39 min |
| Jun 23, 6:21 PM EDT | Special Weather Statement | FFC | Butts, Henry, Spalding | 39 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.